Alert archive / Hawaii / Wind Advisories in 2006
Wind Advisory 10, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Mar 2, 2006, 2:29 AM HST for Hawaii County, Hawaii. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2006, 2:29 AM HST (12:29 UTC)
- Expired
- Mar 2, 2006, 8:30 PM HST
- In force
- 18 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 0.5 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 605 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -100 m²/s²
- 0-3 km storm-relative helicity
- -37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 021229 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 229 AM HST THU MAR 2 2006 ...STRONG WINDS TO AFFECT THE BIG ISLAND SUMMITS TODAY... .AN UPPER LEVEL DISTURBANCE PASSING OVER THE STATE WILL PRODUCE STRONG WEST WINDS ACROSS THE SUMMITS OF MAUNA LOA AND MAUKA KEA. HIZ028-030215- /O.NEW.PHFO.WI.Y.0010.060302T1229Z-060303T0400Z/ BIG ISLAND SUMMITS- 229 AM HST THU MAR 2 2006 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS AFTERNOON. WEST WINDS WILL BE 25 TO 35 MPH TODAY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWHW70 PHFO 030122 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 322 PM HST THU MAR 2 2006 ...STRONG WINDS TO AFFECT THE BIG ISLAND SUMMITS THRU TONIGHT... .AN UPPER LEVEL DISTURBANCE PASSING OVER THE STATE WILL PRODUCE STRONG WEST WINDS ACROSS THE SUMMITS OF MAUNA LOA AND MAUKA KEA. HIZ028-031330- /O.EXT.PHFO.WI.Y.0010.000000T0000Z-060303T1400Z/ BIG ISLAND SUMMITS- 322 PM HST THU MAR 2 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM HST FRIDAY... THE WIND ADVISORY IS IN EFFECT UNTIL 4 AM HST FRIDAY. WEST WINDS WILL BE 25 TO 35 MPH TONIGHT. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWHW70 PHFO 030630 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 830 PM HST THU MAR 2 2006 ...SUMMIT WINDS HAVE DIMINISHED... .OBSERVATIONS SHOW THAT WINDS ACROSS THE BIG ISLAND SUMMITS HAVE DIMINISHED BELOW THE ADVISORY LEVEL. COMPUTER SIMULATIONS PREDICT THAT THE WIND THERE WILL CONTINUE TO DIMINISH OVERNIGHT...SO THE ADVISORY IS CANCELLED. HIZ028-030730- /O.CAN.PHFO.WI.Y.0010.000000T0000Z-060303T1400Z/ BIG ISLAND SUMMITS- 830 PM HST THU MAR 2 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Mar 1, 8:30 PM HST, 5 hours 59 minutes earlier.
Area forecast discussion, Mar 1, 8:30 PM HST, 5 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 830 PM HST WED MAR 1 2006 .SYNOPSIS... A TROUGH WEST OF THE ISLANDS IS CREATING MOIST SOUTHEAST FLOW AND UNSTABLE CONDITIONS. THE TROUGH IS CREATING A THREAT OF HEAVY RAIN OVER OAHU AND KAUAI COUNTY AND PRODUCING CLOUDY SKIES OVER ALL THE ISLANDS. UNSETTLED WEATHER WILL CONTINUE THROUGH THURSDAY NIGHT. THE TROUGH WILL SLOWLY MOVE WEST AND WEAKEN ALLOWING TRADE WINDS AND DRIER WEATHER TO SPREAD WEST OVER THE ISLANDS ON FRIDAY. && .DISCUSSION... A DEEP TROUGH IS CENTERED 1100 MILES WEST NORTHWEST OF KAUAI WITH A LOW 1100 MILES NORTHWEST OF KAUAI AT 35N 173W. THE TROUGH IS PRODUCING UNSTABLE CONDITIONS OVER THE KAUAI END OF THE CHAIN. THE TROUGH IS ALSO PRODUCING SOUTHEAST FLOW OVER THE ISLANDS. THE SOUTHEAST FLOW IS BRINGING LOTS OF MOISTURE OVER THE ISLANDS. WITH THE SOUTHEAST FLOW CLOUD PLUMES ARE EXTENDING WEST NORTHWEST FROM THE ISLANDS AND MOVING OVER ISLANDS FARTHER DOWNSTREAM. SOME OF THE HEAVIEST RAINFALL HAS BEEN OCCURRING OVER KAUAI AND OAHU IN THESE PLUMES. A FLASH FLOOD WATCH IS IN EFFECT FOR KAUAI COUNTY AND OAHU. FOR THE PAST TWO DAYS THE COMPUTER MODELS HAVE BEEN CONSISTENT IN SHOWING THE TROUGH WEAKENING AND MOVING OFF TO THE WEST. MEANWHILE...A SURFACE HIGH FAR NORTH OF THE ISLANDS WILL MOVE SOUTHEAST. AS THE TROUGH MOVES AWAY AND THE HIGH MOVES SOUTHEAST... THE ATMOSPHERE WILL BECOME DRIER AND MORE STABLE AND THE LOW LEVEL FLOW WILL BACK TO A TYPICAL EAST NORTHEAST TRADE-WIND DIRECTION. THE THREAT OF HEAVY RAIN WILL END FRIDAY MORNING. TRADE WIND WEATHER WILL CONTINUE THROUGH EARLY NEXT WEEK. A SHOWER BAND ALONG A SHEARLINE MAY MOVE SOUTH OVER THE ISLANDS MONDAY AND INCREASE WINDWARD SHOWERS. BY THE MIDDLE OF NEXT WEEK...THE COMPUTER MODELS SHOW A TROUGH REDEVELOPING WEST OF KAUAI. THE WIND MAY BRIEFLY VEER TO EAST SOUTHEAST NEAR KAUAI AND OAHU BUT IT LOOKS LIKE TRADE WINDS WILL SPREAD BACK OVER THE ISLANDS BY THE END OF THE WEEK. && .MARINE... A HIGH SURF ADVISORY...A SMALL CRAFT ADVISORY AND A MARINE WEATHER STATEMENT ARE ALL UP TILL 6 AM THURSDAY MORNING DUE TO A LARGE NORTH NORTHEAST SWELL. MODEL GUIDANCE SHOWS E NORTH-NORTHEAST SWELL GRADUALLY DECREASING SO WE MAY ABLE TO DROP ALL THREE PRODUCTS THURSDAY MORNING. . && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY UNTIL 6 AM HST THURSDAY FOR EAST FACING SHORES OF ALL ISLANDS EXCEPT LANAI AND KAHOOLAWE. SMALL CRAFT ADVISORY MOST HAWAIIAN WATERS UNTIL 6 AM HST THURSDAY FOR SEAS GREATER THAN 10 FT. FLASH FLOOD WATCH FOR NIIHAU KAUAI AND OAHU THROUGH 4 PM THURSDAY. && DONALDSON
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 3:40 PM HST | Flash Flood Warning | HFO | Kauai | 3 hr |
| Mar 1, 4:23 PM HST | Flash Flood Warning | HFO | Honolulu | 3 hr |
| Mar 1, 5:08 PM HST | Flash Flood Warning | HFO | Kauai | 3 hr |
| Mar 1, 6:24 PM HST | Flash Flood Warning | HFO | Honolulu | 3 hr |
| Mar 1, 7:56 PM HST | Flash Flood Warning | HFO | Kauai | 3 hr |
| Mar 1, 9:30 PM HST | Flash Flood Warning | HFO | Honolulu | 3 hr |
| Mar 1, 10:55 PM HST | Flash Flood Warning | HFO | Kauai | 3 hr |
| Mar 2, 1:51 AM HST | Flash Flood Warning | HFO | Kauai | 3 hr |
| Mar 2, 2:42 AM HST | Flash Flood Warning | HFO | Honolulu | 3 hr |
| Mar 2, 4:07 AM HST | Flash Flood Warning | HFO | Honolulu | 3 hr |
| Mar 2, 6:50 AM HST | Flash Flood Warning | HFO | Honolulu | 3 hr |
| Mar 2, 9:55 AM HST | Flash Flood Warning | HFO | Honolulu | 3 hr |
| Mar 2, 12:55 PM HST | Flash Flood Warning | HFO | Honolulu | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.